MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire (subject device) it was broken during the procedure causing a surgical delay of ten minutes.The procedure was completed successfully.There were no clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, only a partial section of the guide wire was returned and it was noted to be kinked at approximately 38cm from the proximal end and was broken/fractured at approximately 54cm from the proximal end.A balloon catheter was returned with the remaining section of the guidewire inserted and could not be removed.Unable to perform a functional test due to the condition of the device.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no anomalies were noted to the device during initial inspection and preparation, the device was prepared as per the dfu.The reported complaint was confirmed based on analysis.The guidewire was returned broken/fractured, and a section of the guidewire was inserted in the concurrent balloon catheter device which could not be retrieved.The condition of the returned accessible partial guidewire suggests that excessive torque and manipulation during the procedure resulted in the observed damage.The as reported and as analyzed event of the guidewire broken/fractured during use and the as analyzed defect of the guidewire kinked/bent will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key12081585
Report Number3008853977-2021-00024
Device Sequence Number3348702
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number24943482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 06/05/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1